Results 1 to 8 of 8
  1. #1
    tenn_smoothie's Avatar
    tenn_smoothie is offline Senior Member
    Join Date
    Jul 2006
    Location
    tennessee
    Posts
    596

    Default why do opes make your feet & ankles swell ?

    why do opes make your feet & ankles swell ?

    the hydro, as my doses got higher made my ankles & feet sweel real bad....they looked awful.

    now that i am on sub, the same thing is happening to a lesser extent.

    what causes this and how dangerous is this.

    btw.....i have cut my sub from 8mg (12/1) to 4mg this weekend(12/17) and plan to taper down to 0 the next 2 weeks. a few minor side effects, probably from too high a dose, but mostly going smoothly.....and i am damn grateful to be off the hydro roller coaster.

  2. #2
    arlenewla is offline Senior Member
    Join Date
    Oct 2005
    Location
    Los Angeles, CA, .
    Posts
    3,868

    Default

    I had this while on Methadone...big time.

    Caused by edema. Urination was also severely affected.

    Not sure if it's the same with hydro/Sub.

    Are you drinking a lot of water? Also, stay away from [u]salt</u>. Keep your legs/ankles elevated.

    Arlene F.
    EXODUS FROM MMT;12-25-02
    "There is no easier, softer way - if nothing changes, nothing changes"

  3. #3
    RedLight is offline Senior Member
    Join Date
    Sep 2006
    Location
    , , .
    Posts
    162

    Default

    Hi Tenn,

    At the height of my hydro abuse, my feet and ankles would swell significantly. I am not sure exactly why this happens, but I always assumed it was related to the histamine-blocking properties of opiates (sneeze less, nose dries up, intestines retain water causing constipation, etc.). It probably has something to do with the fact that opiates act as a vasodilator causing our blood vessels to constrict - which does throw off our fluid balance. I know it felt bad and looked bad.

    It should improve as you taper down your dose of sub. In the meantime, heed Arlene's advice: lots of water and very little salt.

    Hang in there - it goes away pretty quickly once the opiates clear out of your system!

    Angie

    “One of the most sublime experiences we can ever have is to wake up feeling healthy after we have been sick.” - Harold Kushner

  4. #4
    RaiderChick is offline Senior Member
    Join Date
    May 2006
    Location
    , ME, .
    Posts
    1,110

    Default

    Hi Tenn:) that is interesting, I wonder if it has anything to do with how many hydros were consumed and for how long. I have never experienced any swelling or constipation, for some odd reason, which brings me to my point, not everyone is cookie cutter when it comes to effects of drugs IMOHO.

    However RL and Arl have some good advice, use it. Arl and Red, not sure if this would play a role or be dangerous, how about those pills or teas you can get for ridding yourself of excess water?

    Just a thought and my two cents:D

    Hugs,
    RaiderChick - 05-22-06:D

  5. #5
    Emmett is offline Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    64

    Default


    The accumulation of fluid is called edema. edema means accumulation of excess fluid in interstitial tissues. There are essentially only four reason for edema and narcotics cause 2 of these reasons. the first is an increased of hydrostatic pressure in vessels due to sodium and water retention and the second reason is decreased plasma osmotic pressure. It is kinda of technical and if you want more detail, please just ask. The urinary thing for guys is an increase in size of the prostate gland, known as benign prostate hyperplasia. The urethra passes through the prostate and when the prostate swells, the urine can not pass thought it easily. Sorry girls you don't have a prostate, only prostate envy. :)

    Be absolutely content with what you have today, but always try for something better tomorrow.

    Alex Zanardi

  6. #6
    arlenewla is offline Senior Member
    Join Date
    Oct 2005
    Location
    Los Angeles, CA, .
    Posts
    3,868

    Default

    quote:Originally posted by Emmett
    Sorry girls you don't have a prostate, only prostate envy.
    Sez you (& Freud)! [}:)] LMAO!:D

    Arlene F.
    EXODUS FROM MMT;12-25-02
    "There is no easier, softer way - if nothing changes, nothing changes"

  7. #7
    tenn_smoothie's Avatar
    tenn_smoothie is offline Senior Member
    Join Date
    Jul 2006
    Location
    tennessee
    Posts
    596

    Default

    cute joke emmett................and thanks for the medical information.....can you put that more in layman's terms ?? is it dangerous ??

  8. #8
    Emmett is offline Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    64

    Default

    TS, the fluid can cause stasis ulcers and is not a good thing. The edema a accumulates at your ankles and feet (pedal edema) 2/2 gravity. Your standing or sitting and gravity pulls it down. There are ways to counteract the edema, you can
    1 stop drugs, more easily said than done
    2. elevate legs at home so fluids travel toward your heart
    3. support stockings known as TEDS. Most pharmacies have them and they squeeze fluid from the distal area of you legs and help with venous return. (if you have congestive heart failure you would not wear TEDS.)
    4. low salt diet. basic chemistry tells us wherever sodium goes, water follows. There are drugs to remove fluid known as diuretics. They all work on different part of the tubules within the kidney but they all pull salt from your body. Most people call it a water pill but in reality it is pulling salt and the water follows.

    Hope this helps.

    Peace

    Be absolutely content with what you have today, but always try for something better tomorrow.

    Alex Zanardi

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.